MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. ROTATABLE CLIP FIXING DEVICE

AOMORI OLYMPUS CO., LTD. ROTATABLE CLIP FIXING DEVICE
Model Number HX-110LR
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The olympus employee reported on behalf of the customer that the gastrointestinal videoscope when used along with hx-110lr-rotatable clip fixing device, a blackish liquid was seen exiting from the auxiliary water channel.The issue was found during the middle of therapeutic endoscopic submucosal dissection (esd) procedure which was completed using the same set of equipment.The facility has requested an investigation of the composition of the liquid.Reportedly, similar event occurred during multiple procedures.There were no reports of patient harm.Related patient identifier: complaint (b)(6); gif-xz1200; gastrointestinal videoscope.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.The evaluation was completed.During device evaluation, the phenomenon was not reproduced.As there are no abnormalities as well as in appearance, we could not determine the cause of the phenomenon based on the investigation result.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and since no device malfunction was confirmed during evaluation, the definitive root cause of the reported issue could not be determined.No black foreign matter remained on the surface of the actual product or inside the coil sheath, so we could not identify the cause of the residue.The following information is stated in the instructions for use (ifu): ¿if the clip does not protrude even when the slider is pressed, return the angle of the endoscope until it can be protruded without difficulty.Doing so may damage the endoscope or the rotating clip device.¿ ¿because the tip of the coil sheath is thick, you may feel resistance when inserting it into the forceps plug.If you feel resistance, do not force it, but insert it straight and slowly into the mouth of the forceps.If you insert it forcibly, the coil sheath may be deformed.¿ ¿if the resistance is high and insertion is difficult, return the angle of the endoscope and the forceps base until it can be inserted without difficulty.If inserted forcibly, it may suddenly protrude from the tip of the endoscope, resulting in perforation, major bleeding, damage to the mucous membrane, or damage to the endoscope or rotating clip device.¿ ¿because the tip of the coil sheath is thick, you may feel resistance near the forceps plug.If you feel resistance, do not pull it out forcibly, but pull it out straight and slowly against the forceps mouth.Pulling it out forcibly may deform the coil sheath.¿ ¿do not squeeze, wipe, or rub the rotating clip device.It may lead to damage or deterioration of the function of the rotating clip device.¿ ¿do not use excessive force to operate each part.It may lead to damage to the rotating clip device.¿ ¿before use, check that the hook and coil sheath are not corroded (microscopic holes, dents, discoloration, etc.) and that there is no abnormality in the operational feel.Using this product with corroded hook or coil sheath may cause the hook or coil sheath to fall off.During use, always check the endoscopic image to confirm that there is no abnormality in the tip and that there is no abnormality in the operability.In the unlikely event that the hook or coil sheath falls off during use, please retrieve it with grasping forceps.¿ olympus will continue to monitor field performance for this device.

Brand Name
ROTATABLE CLIP FIXING DEVICE
Common Device Name
ROTATABLE CLIP FIXING DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16924665
Report Number9614641-2023-00666
Device Sequence Number15154767
Product Code PKL
UDI-Device Identifier04953170200182
UDI-Public04953170200182
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-110LR
Device Lot Number39K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-XZ1200: SERIAL # (B)(6).
Patient SexUnknown